MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750170
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Ventilator Dependent (2395)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No information has been provided to date.A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was no defection that was detected during pre-test, however, cuff constantly required pumping when placed inside patient.Patient requires ventilator.Defective product was replaced.
 
Additional Manufacturer Narrative
H10: device evaluation: three photos were included in agile attachments for evaluation; pictures showed the sample returned.One sample was returned for investigation.The returned sample was received in used condition without original packaging.The samples were visually inspected under normal conditions of illumination in order to detect any damage on the cuff, airline or pilot balloon.No damage could be detected.The sample was tested on leak test.The test was performed under water.Cuff inflated successfully; the complaint was not confirmed.Based on the analysis conducted in the sample provided, no defects were detected in the sample received.No corrective actions were taken since the complaint was not confirmed.No fault was found.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TUBES ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15487957
Report Number3012307300-2022-20317
Device Sequence Number11252214
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/19/2025
Device Model Number750170
Device Catalogue Number750170
Device Lot Number4067208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian